I have a 3 yr old male Shih Tzu/Pekingese mix. The vet just expressed his anal glands, at the same time he gave him two of his immunizations and something for inflammation. They also sent him home with liquid amoxicillin.
As soon as left the office he started acting listless and acts like his butt hurts him. He'll lie down for a minute then jump up like he is in pain, then he'll like back down and look at his butt. We were concerned so the next day we took him back and they sent him home with pain medicine. That was five days ago and he still acts like he is in pain. He was not doing this before we took him to the vet.
Is there something that could have happened during the procedure to injure him? If not what might be causing the pain?
Our vet is getting to be elderly and I hate to say it but we've started questioning his abilities a bit lately.
One of my dogs does this exact thing after having her anal glands expressed. (Every time!) The other three, it does not bother....It usually lasts for 4 days....I give Benedryl for a few days each time...He may also being experiencing pain from the immunization sight. Do you know what the inflammation med. was and why did he need it? Also, what is the antibiotic being given for? These meds. could be causing his listlessness. Let me know...Karla
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST